Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 75, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 25, 2025, 4:00 AM CDT for 6 counties in Kansas. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 4:00 AM CDT (09:00 UTC)
- Expired
- May 25, 2025, 4:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:42 AM CDT | TSTM WND DMG | 1 Nw Jetmore, KS | Photo via social media shows shed completely destroyed. Time estimated from radar. |
| May 25, 4:42 AM CDT | TSTM WND DMG | 1 W Jetmore, KS | Photos on social media show power poles downed east of Hodgeman Medical Center. |
| May 25, 4:43 AM CDT | TSTM WND DMG | 1 N Jetmore, KS | Shed destroyed via pictures on social media. |
| May 25, 4:44 AM CDT | TSTM WND DMG | Jetmore, KS | Pictures via social media show large section of a tree fell onto a house in Jetmore with several other large tree branches and a flag pole broken across town. |
| May 25, 4:45 AM CDT | TSTM WND GST 88 | 1 Nnw Jetmore, KS | Kansas State Mesonet site Hodgeman County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
The text
As transmitted.
030
WUUS53 KDDC 250900
SVRDDC
KSC055-057-069-083-101-135-250945-
/O.NEW.KDDC.SV.W.0075.250525T0900Z-250525T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
400 AM CDT Sun May 25 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northwestern Ford County in southwestern Kansas...
Central Finney County in southwestern Kansas...
Southern Ness County in west central Kansas...
Western Hodgeman County in southwestern Kansas...
Southeastern Lane County in west central Kansas...
Northern Gray County in southwestern Kansas...
* Until 445 AM CDT.
* At 359 AM CDT, severe thunderstorms were located along a line
extending from near Alamota to near Plymell, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Pierceville and Beeler around 405 AM CDT.
Charleston around 410 AM CDT.
Kalvesta around 415 AM CDT.
Other locations in the path of these severe thunderstorms include
Ingalls and Cimarron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 9959 3837 9959 3770 10022 3778 10103
3847 10035
TIME...MOT...LOC 0859Z 274DEG 36KT 3839 10027 3786 10080
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER2 follow-up statements
091
WWUS53 KDDC 250922
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
422 AM CDT Sun May 25 2025
KSC055-057-069-083-101-135-250945-
/O.CON.KDDC.SV.W.0075.000000T0000Z-250525T0945Z/
Ford KS-Finney KS-Ness KS-Hodgeman KS-Lane KS-Gray KS-
422 AM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHWESTERN FORD...EASTERN FINNEY...SOUTHERN NESS...WESTERN
HODGEMAN...SOUTHEASTERN LANE AND NORTHERN GRAY COUNTIES...
At 421 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Ness City to near Charleston,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ingalls, Kalvesta, Cimarron, Jetmore and Howell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 9959 3837 9959 3770 10022 3775 10073
3847 10017
TIME...MOT...LOC 0921Z 274DEG 36KT 3837 10000 3785 10053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER145
WWUS53 KDDC 250934
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
434 AM CDT Sun May 25 2025
KSC101-250943-
/O.CAN.KDDC.SV.W.0075.000000T0000Z-250525T0945Z/
Lane KS-
434 AM CDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3845 9959 3837 9959 3770 10022 3774 10058
3846 10001
TIME...MOT...LOC 0933Z 274DEG 36KT 3836 9985 3784 10038
$$
KSC055-057-069-083-135-250945-
/O.CON.KDDC.SV.W.0075.000000T0000Z-250525T0945Z/
Ford KS-Finney KS-Ness KS-Hodgeman KS-Gray KS-
434 AM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHWESTERN FORD...EASTERN FINNEY...SOUTHEASTERN NESS...WESTERN
HODGEMAN AND NORTHERN GRAY COUNTIES...
At 433 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Ness City to near Cimarron,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cimarron, Ness City, Jetmore, Bazine, Ingalls, Howell, and Kalvesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 9959 3837 9959 3770 10022 3774 10058
3846 10001
TIME...MOT...LOC 0933Z 274DEG 36KT 3836 9985 3784 10038
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:00 AM CDT, 2 hours earlier. Its key messages:
- Showers and thunderstorms early today
- More overnight showers and storms early Monday morning
- More unsettled weather next week
Area forecast discussion, May 25, 2:00 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Dodge City KS 200 AM CDT Sun May 25 2025 .KEY MESSAGES... - Showers and thunderstorms early today - More overnight showers and storms early Monday morning - More unsettled weather next week && .DISCUSSION... Issued at 222 AM CDT Sun May 25 2025 Early this morning KDDC WSR-88D was detecting more showers and storms as an early morning warm air advection pattern continues across southwest Kansas. Some of these storms could be strong to low end severe with wind and hail threats. The brunt of this activity is expected through the early morning hours. A lull in activity is expected later today. A renewed period at warm air advection induced showers and thunderstorms is expected early Monday morning. Our evening PWAT was just over 1", and these values are expected to continue through the next few days. The net result is more opportunities at moisture as we head into the first part of the upcoming business week. Temperatures will be below normal today with values only peaking with a mix of 60s and 70s. These chilly temperatures are expected to continue for Monday as well as the wet and unsettled pattern continues across the FA. We might see a lull in showers and storms Tuesday as we could be between weather systems. Another upper level wave moving across the state could set the stage for more showers and thunderstorms midweek. Storm chances will probably trend to more isolated in nature as we finish off the business week along with more near normal temperatures. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1111 PM CDT Sat May 24 2025 Poor flight conditions overall. A weather disturbance moving through and plenty of low level moisture will lead to reduced cigs and vis with LIFR/IFR conditions prevailing through much of the TAF pd. Shra and tsra will spread across the terminals in the morning with reduced cigs and vis continuing. Winds will be NE to E 5-15 kt. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Sugden
Hazardous weather outlook, May 25, 2:00 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CDT Sun May 25 2025 KSZ030-031-043>046-061>066-074>081-084>090-261215- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CDT Sun May 25 2025 /100 AM MDT Sun May 25 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue today. Some of the storms may be strong to low end severe with wind and hail threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday More showers and thunderstorms will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 25, 2:01 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
201 AM CDT Sun May 25 2025
KSZ064-065-078-079-250730-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
201 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORD...SOUTHEASTERN
HODGEMAN...SOUTHWESTERN PAWNEE AND NORTHWESTERN EDWARDS COUNTIES
THROUGH 230 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Offerle, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Ford,
southeastern Hodgeman, southwestern Pawnee and northwestern Edwards
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3788 9965 3806 9972 3821 9940 3790 9926
TIME...MOT...LOC 0700Z 246DEG 17KT 3800 9961
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 2:15 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
215 AM CDT Sun May 25 2025
KSZ066-081-250800-
Pratt KS-Stafford KS-
215 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN STAFFORD AND NORTHERN
PRATT COUNTIES THROUGH 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byers, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Byers around 220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
&&
LAT...LON 3773 9902 3797 9902 3799 9847 3761 9847
TIME...MOT...LOC 0715Z 283DEG 21KT 3785 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 2:18 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
218 AM CDT Sun May 25 2025
KSZ088-250800-
Clark KS-
218 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLARK COUNTY THROUGH
300 AM CDT...
At 217 AM CDT, Doppler radar was tracking a strong thunderstorm near
Minneola, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Clark
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Kansas.
&&
LAT...LON 3725 10009 3731 10009 3745 10006 3742 9961
3716 9970
TIME...MOT...LOC 0717Z 283DEG 20KT 3735 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 2:54 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
254 AM CDT Sun May 25 2025
KSZ043-044-061>063-250900-
Finney KS-Kearny KS-Lane KS-Hamilton KS-Scott KS-
254 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN HAMILTON...KEARNY...
NORTHWESTERN FINNEY...SCOTT AND LANE COUNTIES THROUGH 400 AM CDT/300
AM MDT/...
At 253 AM CDT/153 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Russell Springs to 6 miles west of Modoc to 13 miles south of Leoti.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Modoc around 300 AM CDT.
Scott State Lake around 305 AM CDT.
Scott City around 310 AM CDT.
Other locations in the path of these storms include Shallow Water,
Manning, Grigston, Healy and Amy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT/600 AM
MDT/ for southwestern and west central Kansas.
&&
LAT...LON 3826 10163 3827 10112 3870 10113 3870 10029
3848 10034 3782 10098 3786 10179
TIME...MOT...LOC 0753Z 266DEG 31KT 3879 10111 3851 10118 3830 10144
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, May 25, 2:55 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
255 AM CDT Sun May 25 2025
KSZ080-088-089-250845-
Clark KS-Kiowa KS-Comanche KS-
255 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KIOWA...WESTERN
COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH 345 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Clark State Lake, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coldwater and Lake Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3718 9978 3742 9975 3740 9916 3708 9926
TIME...MOT...LOC 0755Z 279DEG 22KT 3732 9968
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 3:51 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
351 AM CDT Sun May 25 2025
KSZ030-031-044>046-063>065-076>078-250930-
Gray KS-Finney KS-Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Lane KS-
Ellis KS-Haskell KS-Ness KS-Ford KS-
351 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN FORD...FINNEY...NESS...
HODGEMAN...SOUTHERN TREGO...SOUTHEASTERN LANE...NORTHWESTERN
PAWNEE...GRAY...RUSH...NORTHERN HASKELL AND SOUTHWESTERN ELLIS
COUNTIES THROUGH 430 AM CDT...
At 350 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Utica to near Plymell. Movement was east
at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Pierceville, Alamota, Arnold, and Beeler around 355 AM CDT.
Ransom and Charleston around 400 AM CDT.
Ness City, Ingalls, and Kalvesta around 410 AM CDT.
Other locations in the path of these storms include Cimarron,
Brownell, Bazine and McCracken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central, central, southwestern and west central Kansas.
&&
LAT...LON 3869 9904 3748 10015 3770 10109 3775 10109
3870 10023 3870 10015 3881 10013
TIME...MOT...LOC 0850Z 282DEG 45KT 3866 10014 3786 10088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:39 AM CDT | Special Weather Statement | DDC | Stafford | 36 min |
| May 25, 1:45 AM CDT | Special Weather Statement | DDC | Ford | 30 min |
| May 25, 2:01 AM CDT | Special Weather Statement | DDC | Edwards | 29 min |
| May 25, 2:15 AM CDT | Special Weather Statement | DDC | Pratt | 45 min |
| May 25, 2:18 AM CDT | Special Weather Statement | DDC | Clark | 42 min |
| May 25, 2:54 AM CDT | Special Weather Statement | DDC | Kearny, Lane, Scott | 66 min |
| May 25, 2:55 AM CDT | Special Weather Statement | DDC | Comanche | 50 min |
| May 25, 3:51 AM CDT | Special Weather Statement | DDC | Finney, Gray, Hodgeman, Ness, Rush | 39 min |
| May 25, 4:39 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Kiowa, Ness and 1 more | 51 min |
| May 25, 5:23 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Pawnee, Pratt and 1 more | 52 min |
| May 25, 5:59 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.